Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS Shreveport, LA

February 20, 2014Harrison County, Panola County, Texas; 4 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 20, 2014, 1:15 PM CST for Harrison County, Panola County, Texas; 4 parishes in Louisiana. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 20, 2014, 1:15 PM CST (19:15 UTC)
Expired
Feb 20, 2014, 2:00 PM CST
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Webster Parish, LA, Harrison County, TX, Panola County, TX

The radar

The Shreveport radar (KSHV), 26 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 2:05 PM CSTTSTM WND DMG4 W Bossier City, LA4MI WEST OF BARKSDALE AFB...MULTIPLE SHEDS BLOWN DOWN NEAR WASHINGTON ST./YOUREE DR....EST.WIND SPEEDS OF 55MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 20, 12:47 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 7.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 420 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-480 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
420 m²/s²
0-3 km storm-relative helicity
590 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WUUS54 KSHV 201915
SVRSHV
LAC015-017-031-119-TXC203-365-202000-
/O.NEW.KSHV.SV.W.0002.140220T1915Z-140220T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
115 PM CST THU FEB 20 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARRISON COUNTY IN NORTHEAST TEXAS...
  NORTHERN PANOLA COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF CARTHAGE...
  CENTRAL BOSSIER PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF BOSSIER CITY...
  SOUTHERN CADDO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF SHREVEPORT...
  EXTREME NORTH CENTRAL DE SOTO PARISH IN NORTHWEST LOUISIANA...
  CENTRAL WEBSTER PARISH IN NORTHWEST LOUISIANA...

* UNTIL 200 PM CST

* AT 110 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF WASKOM TO
  CARTHAGE...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF
  SHREVEPORT TO CARTHAGE...AND MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MOORINGSPORT...DEBERRY...BLANCHARD...GREENWOOD...BENTON...COTTON
  VALLEY AND HAUGHTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3290 9325 3279 9331 3235 9360 3211 9446
      3268 9403
TIME...MOT...LOC 1915Z 251DEG 44KT 3259 9397 3222 9428

$$

24
1 follow-up statement
798 
WWUS54 KSHV 201942
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
142 PM CST THU FEB 20 2014

TXC203-201952-
/O.CAN.KSHV.SV.W.0002.000000T0000Z-140220T2000Z/
HARRISON TX-
142 PM CST THU FEB 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR HARRISON COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA
AND NORTHEASTERN TEXAS.

LAT...LON 3254 9384 3276 9375 3290 9325 3279 9331
      3235 9360 3215 9433
TIME...MOT...LOC 1942Z 251DEG 44KT 3269 9360 3233 9391

$$

LAC015-017-031-119-TXC365-202000-
/O.CON.KSHV.SV.W.0002.000000T0000Z-140220T2000Z/
PANOLA TX-DE SOTO LA-CADDO LA-BOSSIER LA-WEBSTER LA-
142 PM CST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR PANOLA COUNTY...AND WEBSTER...BOSSIER...CADDO AND DE SOTO
PARISHES...

AT 139 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LINTON TO
SPRING RIDGE...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
BOSSIER CITY TO 14 MILES SOUTHWEST OF SHREVEPORT...MOVING EAST AT 50
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FERGUSON...KEITHVILLE...IVAN...BELLEVUE...RED CHUTE...BARKSDALE AIR
FORCE BASE...FORBING...COTTON VALLEY...BODCAU...COUCHWOOD...
PRINCETON...TAYLORTOWN...SLIGO...ROBSON...HAUGHTON AND FILLMORE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3254 9384 3276 9375 3290 9325 3279 9331
      3235 9360 3215 9433
TIME...MOT...LOC 1942Z 251DEG 44KT 3269 9360 3233 9391

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 1:05 PM CST, 10 minutes earlier.

Area forecast discussion, Feb 20, 1:05 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
105 PM CST THU FEB 20 2014

.UPDATE...
JUST A QUICK UPDATE FOR SEVERE THUNDERSTORM WATCH NOW IN EFFECT
THROUGH 8PM THIS EVENING FOR DEEP E TX...ALL OF NORTH LOUISIANA
AND PORTIONS OF SOUTH ARKANSAS. DAMAGING WINDS...AND TO A LESSER
DEGREE HAIL...WILL BE THE PRIMARY CONCERNS WITH ANY THUNDERSTORMS
DEVELOPING THIS AFTERNOON THROUGH EARLY EVENING. NEW ZONE UPDATE
HAS ALREADY BEEN SENT. /19/

&&

.PREV DISCUSSION... /ISSUED 1221 PM CST THU FEB 20 2014/

AVIATION... / FOR THE 20/18 UTC TERMINAL AERODROME FORECAST /

MOSTLY VFR FLIGHT CATEGORIES NEAR MID DAY...BUT ALONG AND NEAR AN
ADVANCING BAND OF SHOWERS AND THUNDERSTORMS OVER PARTS EAST AND
NORTHEAST TEXAS INTO NORTHWEST AND NORTH CENTRAL LOUISIANA AND
SOUTHWEST AND SOUTH CENTRAL ARKANSAS...MVFR/POSSIBLE IFR CEILINGS
AND VISIBILITIES LIKELY. WILL INCLUDE VCTS IN TERMINAL SITES EAST
OF THE BANDS WITH A TEMPO OF LOWER VISIBILITY AND CEILINGS WITH
THE EAST ADVANCEMENT. STRONG PRESSURE GRADIENT PRODUCING SOUTHWEST
TO WEST WINDS AHEAD OF A FRONTAL SYSTEM AND BAND OF SHOWERS AND
THUNDERSTORMS NEAR 15 TO 25 KTS WITH GUSTS NEAR 35 KNOTS...WITH
WEST TO NORTHWEST WINDS IN WAKE OF THE BOUNDARY OF 17-25 KNOTS
WITH HIGHER GUSTS. WINDS WILL GRADUALLY BE DROPPING TO LESS THAN
10 KNOTS DURING THE PERIOD BETWEEN 21/02 TO 21/05 UTC. SURFACE
WINDS WILL BE LIGHT AND VARIABLE NEAR 21/12 UTC AS HIGH PRESSURE
MOVES OVERHEAD. CLEARING SKIES WILL COMMENCE DURING THE LATE
AFTERNOON FOR PARTS OF NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS...
FOLLOWED BY SOUTH CENTRAL ARKANSAS AND NORTHWEST AND NORTH CENTRAL
LOUISIANA INTO THE EVENING. /06/

PREV DISCUSSION... /ISSUED 1132 AM CST THU FEB 20 2014/

DISCUSSION...
COLD FRONT MOVING THROUGH THE DFW METROPLEX AS OF 17Z THIS MORNING
WITH STRONG S/SW FLOW THROUGHOUT THE COLUMN...CONTINUING TO PUMP
MOISTURE NWRD IN ADVANCE OF THE FRONT. OUR STRONG CAP FROM THIS
MORNING HAS ALL BUT DISAPPEARED...EVIDENCED BY THE SHWRS AND EVEN
A FEW TSTMS ALREADY FIRING ACROSS NE TX INTO SW AR. OUR SFC CAPES
FOR THIS AFTERNOON ARE IN THE 1000-1500 J/KG RANGE WITH SOME
SLIGHTLY HIGHER VALUES ACROSS E TX. THE LOSS OF THE CAPPING THIS
EARLY HAS LED TO SPC EXTENDING THE SLIGHT RISK AREA FOR SEVERE
STORMS FARTHER WEST TO INCLUDE ALL OF N LA AND PARTS OF DEEP E TX.
THE PRIMARY THREAT FOR OUR REGION REMAINS STRONG AND POTENTIALLY
DAMAGING STRAIGHT LINE WINDS AS A LINE OF TSTMS DEVELOPS OUT AHEAD
OF THE COLD FRONT THIS AFTERNOON. THE LESSER THREATS OF HAIL AND
ISOLD TORNADOES WILL MAINLY BE CONFINED TO OUR FAR ERN AREAS OVER
N CNTRL LA AND S CNTRL AR.

FOR THIS UPDATE...HAVE EXPANDED HIGHER POPS FARTHER WEST AND
INCLUDED SEVERE WORDING IN THE ZONES OVER THE AREAS MENTIONED
ABOVE. ALSO MADE A FEW ADJUSTMENTS TO DEW POINTS AND MAX TEMPS.
OTHERWISE...NO ADDITIONAL CHANGES NEED AT THIS TIME. UPDATED ZONE
PACKAGE HAS ALREADY BEEN SENT. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  40  68  42  73  51 /  20  10  10  10  10
MLU  40  65  39  70  50 /  40  10  10  10  10
DEQ  30  65  35  69  42 /  10  10  10  10  10
TXK  36  64  41  69  49 /  10  10  10  10  10
ELD  34  66  38  71  48 /  20  10  10  10  10
TYR  38  68  44  72  52 /  10  10  10  10  10
GGG  37  68  40  73  51 /  10  10  10  10  10
LFK  39  70  40  73  53 /  20  10  10  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ097-108>112-124>126-136>138-149>153-165>167.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096.

&&

19
Hazardous weather outlook, Feb 20, 11:54 AM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1154 AM CST THU FEB 20 2014

ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136>138-
149-150-211200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-
1154 AM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
REGION TODAY...MAINLY FROM LATE MORNING THROUGH THE EARLY TO MID
AFTERNOON HOURS. A FEW STRONG STORMS WILL BE POSSIBLE WITH HIGHER
WIND GUSTS BEING THE PRIMARY WEATHER THREAT WITH THESE STORMS.
ADDITIONALLY...AN INCREASED PRESSURE GRADIENT WILL ALLOW FOR WINDY
CONDITIONS ACROSS THE REGION. MOTORISTS IN HIGH PROFILE VEHICLES
AS WELL AS BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT EXPECTED TODAY OR TONIGHT.

ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ151>153-165>167-
211200-
NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-
CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1154 AM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
REGION TODAY...MAINLY FROM LATE MORNING THROUGH THE MID TO LATE
AFTERNOON HOURS. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE
WITH HIGHER WIND GUSTS BEING THE PRIMARY WEATHER THREAT WITH THESE
STORMS. HAIL AND ISOLATED TORNADOES WILL BE MUCH LESSER THREATS
WITH THESE STORMS AND MAINLY A CONCERN OVER OUR FAR EASTERN
COUNTIES IN SOUTHERN ARKANSAS AND PARISHES IN NORTHERN LOUISIANA.
ADDITIONALLY...AN INCREASED PRESSURE GRADIENT WILL ALLOW FOR WINDY
CONDITIONS ACROSS THE REGION. MOTORISTS IN HIGH PROFILE VEHICLES
AS WELL AS BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND
EARLY EVENING.

19

In the hours before

Special weather statement, Feb 20, 12:26 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1226 PM CST THU FEB 20 2014

ARZ072-201900-
COLUMBIA-
1226 PM CST THU FEB 20 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 PM CST...FOR THE FOLLOWING
COUNTY...

IN SOUTHWEST ARKANSAS...
     COLUMBIA...

INCLUDING THE FOLLOWING LOCATIONS...
     MAGNOLIA...MCNEIL AND WALDO...

AT 1223 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MCNEIL...MOVING NORTHEAST AT 50
MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

24
Special weather statement, Feb 20, 12:28 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1228 PM CST THU FEB 20 2014

ARZ071-072-LAZ002-201900-
BOSSIER-COLUMBIA-LAFAYETTE-
1228 PM CST THU FEB 20 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 PM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTHWEST ARKANSAS...
     COLUMBIA AND LAFAYETTE...
IN NORTHWEST LOUISIANA...
     BOSSIER...

INCLUDING THE FOLLOWING LOCATIONS...
     BRADLEY...BUSSEY...MACEDONIA...MAGNOLIA...SMITHLAND...TAYLOR AND
     WELCOME...

AT 1223 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTH OF BRADLEY...OR 12
MILES WEST OF SPRINGHILL...MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

24
Special weather statement, Feb 20, 12:42 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1242 PM CST THU FEB 20 2014

TXZ138-150-151-201915-
HARRISON-PANOLA-RUSK-
1242 PM CST THU FEB 20 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 PM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     HARRISON...PANOLA AND RUSK...

INCLUDING THE FOLLOWING LOCATIONS...
     BECKVILLE...DEBERRY...ELYSIAN FIELDS...MARSHALL...PINEHILL AND
     TATUM...

AT 1238 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTH OF PINEHILL...OR 9
MILES EAST OF HENDERSON...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

24
Special weather statement, Feb 20, 12:54 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1254 PM CST THU FEB 20 2014

ARZ072-LAZ002-003-201930-
BOSSIER-COLUMBIA-WEBSTER-
1254 PM CST THU FEB 20 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTHWEST ARKANSAS...
     COLUMBIA...
IN NORTHWEST LOUISIANA...
     BOSSIER AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     ATLANTA...EMERSON...MACEDONIA...MAGNOLIA...TAYLOR...WELCOME...
     CULLEN AND SPRINGHILL...

AT 1250 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR SPRINGHILL...MOVING NORTHEAST AT
50 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

24
Special weather statement, Feb 20, 12:58 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1258 PM CST THU FEB 20 2014

LAZ002>004-201930-
BOSSIER-CLAIBORNE-WEBSTER-
1258 PM CST THU FEB 20 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CLAIBORNE...BOSSIER AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     BELLEVUE AND COTTON VALLEY...

AT 1255 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF BENTON...OR 8
MILES NORTH OF BOSSIER CITY...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

24
Local storm report, Feb 20, 1:08 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
108 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             SPRINGHILL              33.00N  93.46W
02/20/2014  E1.00 INCH       WEBSTER            LA   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN SPRINGHILL.

&&

EVENT NUMBER SHV1400096

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 3:29 AM CSTWind AdvisorySHVRed River15 hr
Feb 20, 2:55 PM CSTSevere Thunderstorm WarningSHVAngelina, Nacogdoches65 min
Feb 20, 4:05 PM CSTSevere Thunderstorm WarningSHVAngelina, San Augustine25 min
Feb 20, 1:06 PM CSTSevere Thunderstorm WarningSHVBossier, Claiborne, Webster39 min
Feb 20, 1:45 PM CSTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union60 min
Feb 20, 1:59 PM CSTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Lincoln and 2 more61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.